Format

Send to

Choose Destination
Laryngoscope. 1983 May;93(5):649-53.

Ototoxicity of oral neomycin and vancomycin.

Abstract

In contrast to parenteral neomycin, which may result in severe and progressive ototoxicity, oral neomycin has been widely used for 25 years, and its index of safety has been regarded as high. Ototoxicity is viewed as an uncommon complication of oral neomycin most likely to occur in patients with renal failure or gastrointestinal inflammation. Two cases of ototoxicity resulting from oral neomycin are presented. Serial audiometric and neomycin blood level testing are suggested as a means of auditory monitoring in patients receiving the drug. A review of experience with oral vancomycin indicates that this drug has not been shown to cause ototoxicity.

PMID:
6843260
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center